# SDR CA081029002

- Difficulty date: October 27, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 14,699 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7721 · Cylinder Head Temperature (CHT) Indicating System
- Part: Probe
- Part number: 1020007
- Condition: Malfunctioned
- Location: Cylinder Head
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

(CAN) PILOT OBSERVED LT ENG CYLINDER HEAD TEMP OVER RED-LINE. OTHER ENG PERIMETERS WERE NORMAL. PILOT CHOSE TO SHUTDOWN THE ENG AND FEATHER THE PROPELLER. LANDED WITHOUT INCIDENT. MAINT TROUBLESHOT AND FOUND LT ENGINE CHT READ 150 DEGREES WHEN ENGINE WAS COLD. CHANGED THE PROBE TO P/N AN5546-1 IAW IPC. THE PROBE REMOVED IS AN FAA/PMA ALTERNATE TO THE REQUIRED P/N IN THE IPC.
